Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 25, NWS JSJ

April 20, 2005

NWS JSJ issued this flash flood warning at Apr 20, 2005, 3:06 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 20, 2005, 3:06 PM CDT (20:06 UTC)
Expired
Apr 21, 2005, 10:00 AM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Whole counties

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 202009
FFWSJU
PRC013-017-027-054-065-115-202300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
406 PM AST WED APR 20 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES OF  

     FLORIDA
     BARCELONETA
     QUEBRADILLAS
     CAMUY
     HATILLO
     ARECIBO

* UNTIL 700 PM AST

* AT 358 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN CONTINUING OVER THESE MUNICIPALITIES. RADAR RAINFALL 
ESTIMATES INDICATED ISOLATED LOCALITIES WITH AROUND THREE INCHES OF 
RAIN. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ARE POSSIBLE IN THE WARNED 
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

$$

RIVERA
2 follow-up statements
000 
WGCA72 TJSJ 202312
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
708 PM AST WED APR 20 2005

PRC013-017-027-054-065-115-202318-
FLORIDA-BARCELONETA-QUEBRADILLAS-CAMUY-HATILLO-ARECIBO-
708 PM AST WED APR 20 2005

...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 7 PM AST...FOR   
   THE FOLLOWING MUNICIPALITIES...

IN PUERTO RICO
     FLORIDA...BARCELONETA...QUEBRADILLAS...CAMUY...HATILLO AND
     ARECIBO

AT 6:45 PM...NWS DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED 
OVER AN HOUR AGO ACROSS THIS FORMER WARNING AREA. HOWEVER...LIGHT TO 
MODERATE RAIN HAS PERSISTED THERE THROUGHOUT THE EARLY EVENING 
HOURS...WITH LIGHT RAIN STILL CONTINUING ACROSS ARECIBO. FLASH 
FLOODING HAS ENDED ACROSS THIS AREA...BUT LOCAL RIVERS AND STREAMS 
REMAIN HIGH. LOCAL RESIDENTS ARE URGED TO REMAIN CAUTIOUS WHEN 
MOVING ABOUT THIS EVENING...AND KEEP ALERT FOR RISING RIVER LEVELS.

LAT...LON 1838 6690 1849 6693 1846 6671 1849 6668
      1849 6654 1836 6654 1833 6657 1833 6671
      1836 6674 1833 6679

$$
000 
WGCA72 TJSJ 202345 CCA
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
708 PM AST WED APR 20 2005

PRC013-017-027-054-065-115-210030-
FLORIDA-BARCELONETA-QUEBRADILLAS-CAMUY-HATILLO-ARECIBO-
708 PM AST WED APR 20 2005

...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE AT 7 PM AST...FOR   
   THE FOLLOWING MUNICIPALITIES...

IN PUERTO RICO
     FLORIDA...BARCELONETA...QUEBRADILLAS...CAMUY...HATILLO AND
     ARECIBO

AT 6:45 PM...NWS DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED 
OVER AN HOUR AGO ACROSS THIS FORMER WARNING AREA. HOWEVER...LIGHT TO 
MODERATE RAIN HAS PERSISTED THERE THROUGHOUT THE EARLY EVENING 
HOURS...WITH LIGHT RAIN STILL CONTINUING ACROSS ARECIBO. FLASH 
FLOODING HAS ENDED ACROSS THIS AREA...BUT LOCAL RIVERS AND STREAMS 
REMAIN HIGH. LOCAL RESIDENTS ARE URGED TO REMAIN CAUTIOUS WHEN 
MOVING ABOUT THIS EVENING...AND KEEP ALERT FOR RISING RIVER LEVELS.

LAT...LON 1838 6690 1849 6693 1846 6671 1849 6668
      1849 6654 1836 6654 1833 6657 1833 6671
      1836 6674 1833 6679

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 2:30 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 20, 2:30 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
330 PM AST WED APR 20 2005

.DISCUSSION...ACTIVE WEATHER OCCURRED ACROSS PUERTO RICO AGAIN ON
WEDNESDAY AS NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS DEVELOPED
OVER THE INTERIOR SINCE MID TO LATE MORNING AND SLOWLY DRIFTED NORTH
NORTHEAST UNDER THE INFLUENCE OF MID TO UPPER SOUTHWESTERLY FLOW.
EVEN VIEQUES RECEIVED A SHARE OF THE WEATHER. WEATHER CONDITIONS
WILL NOT CHANGE MUCH OVER THE NEXT SEVERAL DAYS AND IN FACT THEY
WILL FURTHER DETERIORATE.

IN THE SHORT TERM WILL EXPECT SHOWERS AND SCATTERED THUNDERSTORMS TO
LINGER THROUGH THE EVENING HOURS AND SOME OF THEM TO PERSIST
OVERNIGHT INTO THURSDAY ESPECIALLY ALONG THE COASTAL AREAS OF THE
SOUTH AND EAST. POTENTIAL FOR FLOODING REMAINS HIGH ADDITIONAL RAIN
CELLS KEEP DEVELOPING OVER THE INTERIOR.  THURSDAY PROMISES TO BE
ANOTHER ACTIVE DAY WITH FRONTAL BOUNDARY REMAINING ALMOST STATIONARY
TO THE NORTHWEST OF PUERTO RICO. I DONT THINK WE WILL SEE THAT MUCH
RETROGRESSION OF THE FRONT THROUGH FRIDAY.

LONGER TERM BEGINNING ON FRIDAY WE WILL EXPERIENCE A SIGNIFICANT
INCREASE IN LOW LEVEL MOISTURE ADVECTING FROM THE SOUTH...AS MOIST
AND EXPLOSIVELY CHARGED TROPICAL AIR FROM SOUTH AMERICA INTRUDES
INTO THE REGION. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE
NUMEROUS AND PERSIST THROUGH THE WEEKEND WITH A HIGH POTENTIAL FOR
WIDESPREAD AND SIGNIFICANT FLASH FLOODING NOT ONLY OVER PUERTO RICO
BUT ALSO ACROSS THE U.S. VIRGIN ISLANDS.

&&

.SYNOPSIS...A BROAD FRONTAL BOUNDARY EXTENDS FROM THE EAST COAST OF
THE DOMINICAN REPUBLIC...TO JUST NORTH OF THE MONA PASSAGE AND INTO
THE LOCAL OFFSHORE ATLANTIC WATERS. THIS FRONTAL BOUNDARY WILL
REMAIN ALMOST STATIONARY TOP THE NORTHWEST OF PUERTO RICO THROUGH
FRIDAY. BANDS AND LINES OF HEAVY SHOWERS...SOME WITH THUNDERSTORMS
WILL CONTINUE TO IMPACT THE REGIONAL WATERS THROUGH MONDAY AND
PRODUCE HAZARDOUS FLOODING CONDITIONS ACROSS THE REGION.

&&

.MARINE...MODERATE NORTHERLY SWELLS WILL PERSIST ACROSS THE LOCAL
WATERS THROUGH THURSDAY. EARLY THIS EVENING AND TONIGHT...DANGEROUS
THUNDERSTORMS WILL AFFECT MAINLY THE LOCAL NORTHERN WATERS
...PRODUCING LOW VISIBILITIES...STRONG GUSTY WINDS  AND CLOUD TO
WATER LIGHTNING.

&&

.HYDROLOGY...FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
ISLAND OF PUERTO RICO THROUGH THURSDAY MORNING ALTHOUGH IT IS VERY
LIKELY TO BE EXTENDED THROUGH THE WEEKEND. RAINFALL ACCUMULATIONS OF
BETWEEN 2 TO 5 INCHES PER DAY ARE LIKELY OVER THE NEXT FEW DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  70  83  70  83 /  70  70  70  70
STT  72  82  71  83 /  60  80  70  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...FLASH FLOOD WATCH PRZ001>011-211300.
.VI...NONE.

&&

RM
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST WED APR 20 2005

PRZ001>013-AMZ710>750-211000-
600 AM AST WED APR 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...THE COMBINATION OF LOW LEVEL MOISTURE
ASSOCIATED WITH A FRONTAL BOUNDARY AND AN UNSTABLE ATMOSPHERE WILL
RESULT IN THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS PORTIONS OF THE LOCAL ISLANDS. SOME OF THESE SHOWERS MAY
PRODUCE LOCALLY HEAVY RAINFALL AND THEREFORE CAUSE FLOODING OF
STREETS AND ROADWAYS...AND ALSO CAUSE LOCAL RIVERS AND CREEKS TO
RAPIDLY RISE IN THESE AREAS.

MODERATE NORTH NORTHEASTERLY SWELLS WILL PERSIST ACROSS THE LOCAL
WATERS THROUGH THURSDAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...
A MIDDLE TO UPPER TROUGH LOCATED FROM THE WESTERN ATLANTIC...
SOUTHWARD ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN IS
EXPECTED TO LINGER AT LEAST THROUGH SUNDAY...BRINGING THE CHANCE OF
HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL ISLANDS. THEREFORE...THE
POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING WILL REMAIN HIGH.

VIZ001-002-AMZ710>730-211000-
600 AM AST WED APR 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...THE COMBINATION OF LOW LEVEL MOISTURE
ASSOCIATED WITH A FRONTAL BOUNDARY AND AN UNSTABLE ATMOSPHERE WILL
AID IN THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS
PARTS OF THE ISLANDS. THERE MAY BE ENOUGH RAINFALL ACCUMULATION TO
RESULT IN MINOR URBAN AND GUT TYPE FLOODING...WITH LOCALLY HEAVY
RAINFALL POSSIBLE IN ISOLATED AREAS.

MODERATE NORTH NORTHEASTERLY SWELLS WILL PERSIST ACROSS THE LOCAL
WATERS THROUGH THURSDAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...
A MIDDLE TO UPPER TROUGH LOCATED FROM THE WESTERN ATLANTIC...
SOUTHWARD ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN IS
EXPECTED TO LINGER AT LEAST THROUGH SUNDAY...BRINGING THE CHANCE OF
HEAVY RAINFALL ACROSS PORTIONS OF THE LOCAL ISLANDS. THEREFORE THE
POTENTIAL FOR MINOR URBAN AND GUT TYPE FLOODING WILL REMAIN HIGH.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 10:55 AM CDTFlash Flood WarningJSJ19 hr
Apr 20, 11:41 AM CDTFlash Flood WarningJSJ20 hr
Apr 20, 4:02 PM CDTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.